Jump to content

Recommended Posts

I know I have seen some people here take Latuda and I am curious how is the sedation and also have you gained any weight?

I am presently taking Geodon and Prolixin. Because of a breakthrough mania we added Seroquel but I have gained 7 lbs in two weeks and that is just not acceptable.

The discussion now is to d/c the seroquel and try latuda.

Savannah

Link to comment
Share on other sites

Didn't gain weight...in fact lost weight (less appetite and I had the energy to work out). I get tired 90 minutes after taking it and it didn't really ever go away at 40 mg; frustrating unless you take it at bedtime but I love Latuda.

Link to comment
Share on other sites

  • 2 weeks later...

Hi All,

I'm 36, Caucasian, Female

My diagnosis is Bipolar I with Rapid cycling and extreme Schizophrenic episodes.

I've been on a mix of Latuda (40mg a night), Ativan (2 mg a night), and Depakote (250 mg a night) for about a year and I feel almost normal. I will say that my Psychiatrist believes my diagnosis comes from an underlying thyroid issue. (So, if you haven't done so, maybe get a TSH panel and T-3, T-4 panel to see if you are having a hormonal imbalance that is throwing the brain chemistry off...)

Latuda has been great...all-be-it very expensive without insurance. I acclimated to it in about 3 days...voices greatly diminished...no extra weight gain within 6 months and when I went off of it for a week (because I ran out) there were no negative side effects or with-drawl symptoms.

I don't know if this is true for anyone else on here...but just getting enough sleep (for me 8-10 hours) with the help of the Ativan (for mania and to drop off -- peaks in two hours, take at 9 PM...knock out around 11PM) and slow-release (12-hour) Depakote (for mood stabiling) is really evening out my days. My dreams are very vivid but I am not living them out during my waking hours which is where the schizophrenia diagnosis came from initially.

I am also working with a cognitive therapist 2x a month. She's been great with helping me re-acclimate to 'normalcy'. Once you fall into the behavioral health world you tend to lose touch with how 'normal' people act and react to common stressors. My counselor helps me work on the conversation balance and I've been rebuilding ties to my family with her guidance.

I look back to 2009-2010 at my original hospitalizations...and they are very scary. I was hyper-manic, hyper-vigilant, hearing voices, seeing things, and my TSH level was like .00025 (Normal rage is 2.5-4.5). I was really sick...heart rate was frantic and BP was astronomical. They considered giving me a beta blocker once I got on the ward. I meditated instead. Heart rate returned to normal after about 20 minutes.

I've come a long way with the assistance of my Psych and Therapist. Although the Endocrinologists I've met so far refuse to admit to any thyroid issue causing mental health issues. My Psych says there must be something to it because according to one report he gave me to read, over 40% of the female patients in asylums in the 50s had some form of thyroid issue (mostly hypothyroidism causing major depressive episodes.)

Just something to think about. (I'm on 100 mcg of Synthroid each morning and it is helping me too.)

Anyway, my Psych saved my life and he's great. He always listens to me. He's very knowledgeable and he gives me free samples when I need them. I love Latuda...and highly recommend it if you are having negative side effects from Resperdal, Seraquel, or Invega, Also, try taking your meds at night. I switched from AM to PM dosing and now I am staying awake more during the day (maybe a cat nap 1-2 hours once or twice a week down from 4 hour naps everyday.)

Other meds I've taken: Invega, Reperidone, Limectil, Trazadone, Benezatropine, Cabamzopam, and others.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...